I started on 37.5 hcl ext release. Slept pretty good but anxiety is bad. Increased to 75. Sleeping is terrible, still anxious. I’ve been on 75 for 2 weeks. Should I keep going? Have I not given it enough time? I get anxious doing routine things. I had to see a back doctor. I was so anxious it was embarrassing.
Hi, WB! Be patient... everything should start improving soon. Side effects (even after a dosage increase) are felt most in the first week or two and then taper off quickly with continued treatment. Also, be aware that increased anxiety is an initial side effect with most all antidepressant/anxiolytics.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Venlafaxine (Effexor) | NAMI: National Alliance on Mental Illness"
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Oct 2014 • 4 answers
Updated 2 Jun 2017 • 2 answers
Updated 20 Jan 2019 • 6 answers
Updated 14 Feb 2019 • 6 answers
Updated 12 Jan 2017 • 1 answer